Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 98, NWS Jackson, KY

June 29, 20127 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 29, 2012, 7:04 PM EDT for 7 counties in Kentucky. It was in force for 26 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 7:04 PM EDT (23:04 UTC)
Expired
Jun 29, 2012, 7:30 PM EDT
In force
26 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Elliott County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Morgan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:10 PM EDTTSTM WND DMGRedbush, KYSEVERAL TREES DOWN ON HIGHWAYS 172 AND 3214 WITH THE INITIAL GUST FRONT.
Jun 29, 7:10 PM EDTTSTM WND DMGWest Liberty, KYTREES DOWN IN AND AROUND TOWN.
Jun 29, 7:23 PM EDTTSTM WND DMG1 E Paintsville, KYWIND ROLLED AND DEMOLISHED SHED.
Jun 29, 7:25 PM EDTTSTM WND DMGPaintsville, KYTREES DOWN IN DOWNTOWN PAINTSVILLE.
Jun 29, 7:30 PM EDTTSTM WND DMGInez, KYSEVERAL TREES DOWN AND POWER OUTAGES.
Jun 29, 7:36 PM EDTHAIL 0.75Relief, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3674 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WUUS53 KJKL 292304
SVRJKL
KYC063-115-153-159-165-175-237-292330-
/O.NEW.KJKL.SV.W.0098.120629T2304Z-120629T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
704 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  NORTHERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
  EXTREME NORTHEASTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 730 PM EDT

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF CULVER TO 
  BIG WOODS...AND MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST LIBERTY...PAINTSVILLE...INEZ...SALYERSVILLE...POMP...
  TWENTYSIX...CROCKETT...OMER...LICK BRANCH...LENOX...ELKFORK...
  MOON...LICKING RIVER...KEATON...WOODSBEND...HENRY...ELAMTON...
  GILLEM BRANCH...JEPTHA AND PEKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3770 8339 3802 8346 3813 8289 3811 8289
      3803 8300 3798 8302 3797 8299 3800 8297
      3800 8294 3789 8264 3789 8260 3792 8261
      3796 8258 3797 8253 3788 8241 3785 8241
      3781 8237
TIME...MOT...LOC 2304Z 328DEG 45KT 3805 8278 3795 8340
WIND...HAIL 60MPH <.50IN

$$

ABE
2 follow-up statements
075 
WWUS53 KJKL 292323
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
723 PM EDT FRI JUN 29 2012

KYC063-165-292331-
/O.CAN.KJKL.SV.W.0098.000000T0000Z-120629T2330Z/
MENIFEE KY-ELLIOTT KY-
723 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ELLIOTT AND EXTREME
NORTHEASTERN MENIFEE COUNTIES IS CANCELLED...

THE STRONG GUSTY WINDS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3770 8339 3787 8342 3798 8301 3795 8311
      3794 8311 3795 8302 3800 8294 3799 8294
      3799 8290 3789 8264 3789 8260 3792 8261
      3796 8258 3797 8253 3788 8241 3785 8241
      3781 8238
TIME...MOT...LOC 2321Z 328DEG 45KT 3787 8264 3777 8326

$$

KYC115-153-159-175-237-292330-
/O.CON.KJKL.SV.W.0098.000000T0000Z-120629T2330Z/
JOHNSON KY-MAGOFFIN KY-MARTIN KY-MORGAN KY-WOLFE KY-
723 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WOLFE...SOUTHERN MORGAN...NORTHERN MARTIN...NORTHERN MAGOFFIN AND
JOHNSON COUNTIES UNTIL 730 PM EDT...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE WINDS WERE 
LOCATED ALONG A LINE EXTENDING FROM CHESTNUT TO PAYTON...MOVING 
SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  PAINTSVILLE...INEZ...SALYERSVILLE...OIL SPRINGS...CYRUS...
  BROWNLOW...ELSIE...BURG...STIDHAM...BELKNAP...CALF CREEK...
  FALCON...THEALKA...WHEEL RIM...BOBBS...TOMAHAWK...BOONS CAMP...
  NETTY...WELLS CHAPEL AND KERNIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3770 8339 3787 8342 3798 8301 3795 8311
      3794 8311 3795 8302 3800 8294 3799 8294
      3799 8290 3789 8264 3789 8260 3792 8261
      3796 8258 3797 8253 3788 8241 3785 8241
      3781 8238
TIME...MOT...LOC 2321Z 328DEG 45KT 3787 8264 3777 8326
WIND...HAIL 60MPH <.50IN

$$
129 
WWUS53 KJKL 292329
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
729 PM EDT FRI JUN 29 2012

KYC115-153-159-175-237-292339-
/O.EXP.KJKL.SV.W.0098.000000T0000Z-120629T2330Z/
JOHNSON KY-MAGOFFIN KY-MARTIN KY-MORGAN KY-WOLFE KY-
729 PM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WOLFE...SOUTHERN
MORGAN...NORTHERN MARTIN...NORTHERN MAGOFFIN AND JOHNSON COUNTIES
WILL EXPIRE AT 730 PM EDT...

THE LINE OF DAMAGING WINDS WHICH PROMPTED THE WARNING HAVE MOVED OUT 
OF THE WARNED AREA.

LAT...LON 3770 8339 3787 8342 3798 8301 3795 8311
      3794 8311 3795 8302 3800 8294 3799 8294
      3799 8290 3789 8264 3789 8260 3792 8261
      3796 8258 3797 8253 3788 8241 3785 8241
      3781 8238
TIME...MOT...LOC 2329Z 328DEG 45KT 3778 8258 3768 8319

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:10 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 29, 6:10 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT FRI JUN 29 2012

.MESOSCALE CONVECTIVE UPDATE...
ISSUED AT 610 PM EDT FRI JUN 29 2012

UPDATED THE GRIDS AND ZONES TO REFLECT THE SEVERE AND STRONG STORMS
THAT LOOK TO GRAZE OUR NORTHEAST COUNTIES OVER THE NEXT FEW HOURS.
THESE WILL MOVE INTO A EXTREMELY UNSTABLE AIR MASS IN PLACE THROUGH
OUR NORTHEAST CWA WITH A LARGE GUST FRONT BRINGING A STRONG POTENTIAL
FOR DAMAGING WINDS GIVEN THEIR HISTORY TO THE NORTH. HAVE ADDED THESE
ATTRIBUTES TO THE PERTINENT GRIDS AND ZONES. ALSO BUILT UP THE WIND
GUSTS IN THE NORTHEAST AND KICKED DOWN TEMPS WITH THE LIKELY
RAIN/GUST FRONT. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 315 PM EDT FRI JUN 29 2012

THE HEAT WAVE WILL CONTINUE THROUGH THE WEEKEND WITH HIGH PRESSURE
STAYING IN PLACE. THE MAIN FORECAST ISSUES ARE TO TRY AND FORECAST
THE SHORT WAVES MOVING AROUND THE PERIPHERY OF THE UPPER HIGH AND
TRY AND DETERMINE IF THEY WILL BE STRONG ENOUGH TO INITIATE
CONVECTION. THE HRRR WAS SHOWING A MCS TYPE OF SYSTEM BARELY
EFFECTING THE AREA NORTH OF THE MOUNTAIN PARKWAY. CONSIDERING THE
SEVERE THUNDERSTORM WATCH IS JUST NORTH OF THE FORECAST
AREA...THOUGHT IT WOULD BE WISE TO INCLUDE SOME THUNDER IN THE
FORECAST. IT IS THE SAME SITUATION FOR TOMORROW...WITH ANOTHER WAVE
MOVING ACROSS THE AREA. THE HEAT IS PRETTY MUCH A SLAM DUNK. WE BROKE THE
THE ALL TIME RECORD FOR JACKSON AT 102 TODAY AND IT MIGHT EVEN GO UP
IN THE NEXT HOUR. WILL HAVE TO WAIT AND SEE. LONDON ALSO HIT 102
TIED THE ALL TIME RECORD FOR THE YEAR.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 315 PM EDT FRI JUN 29 2012

THE EXTENDED FORECAST PERIOD CONTINUES TO FEATURE AND BROAD AND
STRENGTHENING RIDGE OVER MUCH OF THE CONUS STRETCHING FROM THE FRONT
RANGE OF THE ROCKIES AND EAST OVER THE NORTHERN TIER OF THE TN
VALLEY AS WELL AS THE SOUTHEAST. THE MILLION DOLLAR QUESTION...OR
THE FORECAST CHALLENGE OF THE EXTENDED IS...WITH A PROMINENT TROUGH
OVER THE NEW ENGLAND AREA AND A SERIES OF RIDGE RUNNERS DIVING
SOUTHEAST THROUGH THE WESTERN FRINGE OF THE GREAT LAKES AND INTO THE
OHIO VALLEY...WILL AN MCS BE ABLE TO OVERCOME OUR DROUGHT AND MAKE
IT A BIT FURTHER SOUTH INTO THE EASTERN KENTUCKY AREA. AT THIS
POINT...THE MODELS HANDLE THE OVERALL LONG WAVE PATTERN QUITE WELL
BUT JUDGING PREVIOUS RUNS COMPARED HOW THE PATTERN HAS PANNED OUT IN
THE SYNOPTIC AND MESOSCALE...AREAS THAT WOULD HAVE RECEIVED RAIN
ACCORDING TO THE PAST RUNS HAVE NOT COME TO PASS. THIS PROVIDES A
LOWER CONFIDENCE THAT RAINFALL WILL OCCUR IN THE EXTENDED AND GIVEN
THE FACT THAT A STRONG TO DECENT CAP WILL BE IN PLACE OVER MUCH OF
THE AREA. DESPITE BOTH THE EURO AND GFS SHOWING CONVECTION UNDER THE
CAP...WILL LEAN TOWARDS A DRIER FORECAST. WILL RUN THE ALL MODEL
BLEND AND COORDINATE WITH NEIGHBORING OFFICES TO GO ON THE DRY SIDE
OF THE RESULT.

AFTER THE PRODUCING THE MODEL ALL BLEND AND COORDINATION WITH
NEIGHBORING FORECAST OFFICES...DECIDED TO GO WITH A DRY EXTENDED
FORECAST. THE LACK OF CONFIDENCE IN MODELS PRODUCING QPF IN THE
EXTENDED UNDER THE CAP AND THE WORSENING DROUGHT CONDITIONS AIDED IN
THIS DECISION. BETTER INTERROGATION WILL BE NEEDED IN LATER RUNS IF
EASTERN KENTUCKY IS TO GET MEASURABLE RAIN BUT SOME BETTER SUPPORT
ARRIVES THROUGH THE OHIO VALLEY ON THU INTO THU NIGHT THAT MAY PUT
DOWN SOME MUCH NEEDED RAIN BUT AT THIS POINT...FELT A DRY FORECAST
WOULD BE A BETTER REPRESENTATION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 1031 AM EDT FRI JUN 29 2012

VFR WILL PREVAIL THROUGH THE PERIOD AS HIGH PRESSURE REMAINS IN
CONTROL LOCALLY...WITH LIGHT WLY WINDS AROUND 5 KTS OR LESS. SOME
ISOLATED THUNDERSTORMS MAY FORM NORTH OF THE MOUNTAIN PARKWAY THIS
AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...GREIF
SHORT TERM...JJ
LONG TERM....SHALLENBERGER
AVIATION...JJ
Hazardous weather outlook, Jun 29, 6:20 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EDT FRI JUN 29 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
620 PM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

A BAND OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY GRAZE THE
NORTHEAST PORTIONS OF EAST KENTUCKY EARLY THIS EVENING. DAMAGING
WINDS WILL BE POSSIBLE FROM THE STRONGEST STORMS AND OUT AHEAD OF
THEM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES ARE EXPECTED TO CLIMB TO NEAR 100 THROUGH THE WEEKEND
AND INTO THE BEGINNING OF NEXT WEEK AS A LARGE RIDGE OF HIGH PRESSURE
BUILDS OVER THE COMMONWEALTH. WITH ONGOING DROUGHT CONDITIONS PRESENT
ACROSS MOST OF EASTERN KENTUCKY AND LITTLE TO NO RAIN FORECAST
THROUGH THE NEXT SEVERAL DAYS...THE ELEVATED THREAT FOR WILDFIRES IS
EXPECTED TO CONTINUE THROUGH THE WEEKEND AND INTO THE BEGINNING OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER THIS
EVENING.

JJ/GREIF

In the hours before

Special weather statement, Jun 29, 5:59 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
559 PM EDT FRI JUN 29 2012

KYZ044-050>052-059-060-104-106-292300-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-FLEMING-MORGAN-
559 PM EDT FRI JUN 29 2012

...A LINE OF GUSTY THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 700 PM EDT FRIDAY EVENING...

   MENIFEE...
   NORTHEASTERN MONTGOMERY...
   NORTHERN MORGAN...
   EXTREME NORTH CENTRAL POWELL...
   ROWAN...
   BATH...
   ELLIOTT AND
   FLEMING.

AT 556 PM EDT...A LINE OF GUSTY THUNDERSTORM WINDS WAS LOCATED
ALONG A LINE EXTENDING FROM NEAR FALMOUTH TO MAYSVILLE TO NEAR
MANCHESTER OHIO...MOVING SOUTHEAST AT 65 MPH.

RESIDENTS IN ADVANCE OF THIS LINE CAN EXPECT GUSTY WINDS OF 40 TO
50 MPH AS THE FRONT MOVES THROUGH...TO BE FOLLOWED BY THUNDERSTORMS
WITH BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND SMALL HAIL.

ABE
Local storm report, Jun 29, 6:52 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     4 N MOREHEAD            38.25N 83.44W
06/29/2012                   ROWAN              KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ON ROCK FORK ROAD AND HIGHWAY 377.

&&

JCARICO
Local storm report, Jun 29, 6:58 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
658 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     POLKSVILLE              38.14N 83.66W
06/29/2012                   BATH               KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

&&

JCARICO
Local storm report, Jun 29, 7:02 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
702 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     4 NW MOUNT STERLING     38.10N 84.00W
06/29/2012                   MONTGOMERY         KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON US 460.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:10 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan35 min
Jun 29, 6:40 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more35 min
Jun 29, 7:02 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Morgan, Powell and 1 more28 min
Jun 29, 7:21 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Lee, Owsley and 3 more39 min
Jun 29, 7:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more36 min
Jun 29, 7:29 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Martin, Morgan31 min
Jun 29, 7:56 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Perry, Pike49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.